# SDR USAA2011120900007

- Difficulty date: December 7, 2011
- Submitted: January 25, 2012
- Operation: Air carrier
- Aircraft: N648AW
- Make and model: Airbus A320-232
- Aircraft serial: 770
- Aircraft time: 52,147 hours, 19,561 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin & Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

AFTER TAKEOFF CLIMBING OUT, STRONG DIRTY SOCK SMELL STARTED IN THE CABIN AND PROGRESSED INTO THE COCKPIT. DUE TO TOXIC FUMES, RETURNED FOR OVERWEIGHT LANDING.  REMOVED AND REPLACED APU PER 26L31049005.  COMPLIED WITH ECS DECONTAMINATION PER 26L00021004, NO DIRTY SOCK SMELL NOTED.  HONEYWELL TEARDOWN REPORT COULD NOT CONFIRM SMELL IN CABIN - NO OIL LEAKS NOTED.  AT TIME OF APU REPLACEMENT, THE OIL CAP WAS REPLACED AS WELL AS THE FLANGE AND SHAFT SEALS ON THE APU GENERATOR.
